Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 5, NWS Milwaukee, WI

January 14, 2012

NWS Milwaukee, WI issued this small craft advisory at Jan 14, 2012, 3:31 PM CST. It took effect at Jan 15, 2012, 11:00 AM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 3:31 PM CST (21:31 UTC)
In effect from
Jan 15, 2012, 11:00 AM CST
Expired
Jan 16, 2012, 12:00 PM CST
In force
25 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WHUS73 KMKX 142131
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CST SAT JAN 14 2012

...BLUSTERY SOUTH WINDS SUNDAY...

.SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED 
TO PASS BY WELL TO THE NORTH SUNDAY NIGHT. GUSTY WINDS WILL
DEVELOP BY LATE MORNING...INCREASING THROUGH THE AFTERNOON AND
INTO THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST AND EAST
LATER IN THE NIGHT. 

THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH WAVES SUNDAY
NIGHT...LINGERING INTO MONDAY MORNING.

LMZ643>646-150545-
/O.NEW.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
331 PM CST SAT JAN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 9 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO
9 AM CST MONDAY. 

* WINDS: SOUTHERLY AT 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30
  KNOTS AND A FEW GUSTS TO 35 KNOTS. WINDS WILL BACK SOUTHWEST AND
  DECREASE AFTER MIDNIGHT SUNDAY NIGHT.

* WAVES: BUILDING TO 5 TO 8 FEET SUNDAY NIGHT...EVENTUALLY
  SUBSIDING TO 2 TO 4 FEET BY MID MORNING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
8 follow-up statements
876 
WHUS73 KMKX 150248
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CST SAT JAN 14 2012

...BLUSTERY SOUTH WINDS SUNDAY...

.SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE
EXPECTED TO PASS BY WELL TO THE NORTH SUNDAY NIGHT. GUSTY WINDS
WILL DEVELOP BY LATE MORNING...INCREASING THROUGH THE AFTERNOON
AND INTO THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST AND
EAST LATER IN THE NIGHT.

THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH WAVES SUNDAY
NIGHT...LINGERING INTO MONDAY MORNING.

LMZ643>646-151100-
/O.CON.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
848 PM CST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO
9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO
9 AM CST MONDAY. 

* WINDS: SOUTHERLY AT 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 
  KNOTS AND A FEW GUSTS TO 35 KNOTS. WINDS WILL BACK SOUTHWEST 
  AND DECREASE AFTER MIDNIGHT SUNDAY NIGHT. 

* WAVES: BUILDING TO 5 TO 8 FEET SUNDAY NIGHT...EVENTUALLY 
  SUBSIDING TO 2 TO 4 FEET BY MID MORNING MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
245 
WHUS73 KMKX 150949
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 AM CST SUN JAN 15 2012

...BLUSTERY SOUTH WINDS DEVELOPING TODAY...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW
PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CAUSE SOUTH WINDS TO
INCREASE TO SMALL CRAFT ADVISORY LEVELS TODAY. A FEW GUSTS LATE
THIS AFTERNOON AND EVENING WILL APPROACH GALE LEVELS...ESPECIALLY
TOWARD THE OPEN WATER. THE BLUSTERY WINDS WILL CONTINUE
TONIGHT...GRADUALLY SUBSIDING ON MONDAY.

THE PERSISTENT SOUTH WINDS WILL ALSO BUILD HIGH WAVES
TODAY...WHICH WILL LINGER INTO MONDAY MORNING.

LMZ643>646-151800-
/O.CON.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 AM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 AM CST MONDAY. 

* WINDS: SOUTH WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS
  WITH FREQUENT GUSTS TO 30 KNOTS BY EARLY AFTERNOON. A FEW GUSTS
  TO AROUND 33 KNOTS WILL BE POSSIBLE THIS EVENING.

* WAVES: 1 TO 3 FEET WILL BUILD TO 3 TO 5 FEET THIS
  AFTERNOON...CONTINUING TO INCREASE TO 6 TO 10 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
988 
WHUS73 KMKX 151553
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 AM CST SUN JAN 15 2012

...BLUSTERY SOUTH WINDS DEVELOPING TODAY...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW
PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CAUSE SOUTH WINDS TO
INCREASE TO SMALL CRAFT ADVISORY LEVELS TODAY. A FEW GUSTS LATE
THIS AFTERNOON AND EVENING WILL APPROACH GALE LEVELS...ESPECIALLY
TOWARD OPEN WATERS. THE BLUSTERY WINDS WILL CONTINUE TONIGHT...
GRADUALLY SUBSIDING ON MONDAY.

THE PERSISTENT SOUTH WINDS WILL ALSO BUILD HIGH WAVES TODAY...
WHICH WILL LINGER INTO MONDAY MORNING.

LMZ643>646-160000-
/O.CON.KMKX.SC.Y.0005.120115T1700Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
953 AM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WINDS: SOUTH WINDS 5 TO 15 KNOTS WILL INCREASE TO 15 TO 25 KNOTS
  LATE THIS MORNING...WITH FREQUENT GUSTS TO 30 KNOTS BY LATE AFTERNOON.
  A FEW GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE THIS EVENING.

* WAVES: 1 TO 2 FEET WILL BUILD TO 2 TO 4 FEET THIS AFTERNOON...
  CONTINUING TO INCREASE TO 5 TO 8 FEET THIS EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
736 
WHUS73 KMKX 152137
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CST SUN JAN 15 2012

...BLUSTERY SOUTH WINDS INCREASING THIS EVENING...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW
PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CAUSE SOUTH WINDS TO
CONTINUE TO INCREASE THIS EVENING. A FEW GUSTS LATE THIS EVENING
WILL APPROACH GALE LEVELS...ESPECIALLY TOWARD OPEN WATERS. THE
BLUSTERY WINDS WILL CONTINUE TONIGHT... GRADUALLY SUBSIDING ON
MONDAY.

THE PERSISTENT SOUTH WINDS WILL ALSO BUILD HIGH WAVES TODAY...
WHICH WILL LINGER INTO MONDAY MORNING.

LMZ643>646-160545-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 PM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 30
  KNOTS BY EVENING. A FEW GUSTS TO AROUND 35 KNOTS WILL BE
  POSSIBLE THIS EVENING.

* WAVES: 2 TO 4 FEET CONTINUING TO INCREASE TO 6 TO 9 FEET THIS
  EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
818 
WHUS73 KMKX 160343
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 PM CST SUN JAN 15 2012

...BLUSTERY SOUTH WINDS INCREASING THIS EVENING...

.BRISK SOUTH WINDS WITH WIND GUSTS PERIODICALLY REACHING GALE
FORCE WILL CONTINUE WITH SOME GRADUAL WEAKENING DURING THE
OVERNIGHT. THE BRISK WINDS WILL GENERATE HIGH WAVES TONIGHT AND
LINGER INTO MONDAY MORNING. MUCH LIGHTER WINDS AND LOWER WAVE
HEIGHTS ARE EXPECTED FOR MUCH OF MONDAY. 

LMZ643>646-161145-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
943 PM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. A
  FEW GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE THIS EVENING.

* WAVES: 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
686 
WHUS73 KMKX 160945
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CST MON JAN 16 2012

...WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS MORNING...

.WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS MORNING AS THE
PRESSURE GRADIENT OVER LAKE MICHIGAN WEAKENS AHEAD OF AN
APPROACHING COLD FRONT. 

THE COLD FRONT WILL PASS ACROSS THE NEAR SHORE WATERS OF LAKE
MICHIGAN THIS EVENING...FOLLOWED BY INCREASING NORTH WINDS AGAIN
LATER TONIGHT AND TUESDAY MORNING.

LMZ643>646-161500-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-120116T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS EARLY...
  DIMINISHING TO 5 TO 15 KNOTS BY LATE MORNING. 

* WAVES: 4 TO 8 FEET WILL DIMINISH TO 2 TO 4 FEET BY LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
479 
WHUS73 KMKX 161459
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 AM CST MON JAN 16 2012

...WAVES WILL CONTINUE TO DIMINISH THIS MORNING...

.WINDS ARE NOW MAINLY OFFSHORE AND ARE LIGHTER THAN WHAT WAS
OBSERVED OVERNIGHT. THUS WAVES WILL CONTINUE TO DIMINISH THIS
MORNING. IT APPEARS THAT HIGHER WAVES WILL LINGER A BIT LONGER
INTO THE MORNING THAN ORIGINALLY ANTICIPATED...SO THE ADVISORY IS
BEING EXTENDED THROUGH THE MORNING.

A COLD FRONT WILL PASS ACROSS THE NEAR SHORE WATERS OF LAKE
MICHIGAN THIS EVENING...FOLLOWED BY INCREASING NORTH WINDS AGAIN
LATER TONIGHT AND TUESDAY MORNING. ANOTHER SMALL CRAFT ADVISORY
WILL PROBABLY NEED TO BE ISSUED BEGINNING LATE TONIGHT.

LMZ643>646-161800-
/O.EXT.KMKX.SC.Y.0005.000000T0000Z-120116T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
859 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: SOUTHWEST AT 10 TO 20 KNOTS THIS MORNING...EASING TO 5 TO
  15 KNOTS IN THE AFTERNOON.

* WAVES: 4 TO 6 FEET WILL DIMINISH TO 2 TO 4 FEET BY AROUND NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
716 
WHUS73 KMKX 161802
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1202 PM CST MON JAN 16 2012

...WAVES CONTINUE TO SUBSIDE...

.LIGHTER OFFSHORE WINDS WILL CONTINUE INTO THE AFTERNOON. THUS
WAVES ARE EXPECTED TO CONTINUE TO SUBSIDE AS WELL. A FEW HIGHER
WAVES MAY LINGER INTO THE AFTERNOON...PARTICULARLY TOWARD
SHEBOYGAN. OVERALL THOUGH...WAVES WILL GENERALLY BE BELOW SMALL
CRAFT LEVELS FOR THE REMAINDER OF THE DAY...SO THE ADVISORY IS
BEING ALLOWED TO EXPIRE.

A COLD FRONT WILL PASS ACROSS THE NEAR SHORE WATERS OF LAKE
MICHIGAN THIS EVENING...FOLLOWED BY INCREASING NORTH WINDS LATER
TONIGHT AND TUESDAY MORNING. ANOTHER SMALL CRAFT ADVISORY WILL
PROBABLY NEED TO BE ISSUED BEGINNING LATE TONIGHT.

LMZ643>646-161915-
/O.EXP.KMKX.SC.Y.0005.000000T0000Z-120116T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1202 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY.

WAVES ARE GENERALLY IN THE 3 TO 4 FOOT RANGE NOW AND WILL
CONTINUE TO SUBSIDE THROUGH THE DAY. A FEW WAVES GREATER THAN 4
FEET MAY STILL HANG AROUND INTO EARLY AFTERNOON...PARTICULARLY
TOWARD SHEBOYGAN.

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 12:05 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 14, 12:05 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 PM CST SAT JAN 14 2012

.UPDATE...FLURRIES OVER THE EASTERN CWA DIMINISHING AS DRIER MID
LEVEL AIR ADVECTS IN. CLOUD COVER THINNER AND MORE SCATTERED THAN
PREVIOUSLY EXPECTED...BUT ENOUGH SNOW COVER IS PRESENT THAT
SUNSHINE HAS NOT HAD A BIG IMPACT ON TEMPS. BUMPED HIGHS DOWN
SLIGHTLY. BIGGEST CHANGE TO AFTERNOON PERIOD WILL BE POPS.
ISENTROPIC ANALYSIS NO LONGER SHOWS NECESSARY INGREDIENTS FOR
PRECIP FORMATION. THIS IS BACKED UP BY LATEST 3KM HRRR OUTPUT.
WILL BACK OFF TO SLIGHT CHANCE...KEEPING IT IN THE WEST.

&&

.AVIATION/18Z TAFS/...FLURRIES STILL LINGERING FROM MADISON AND
EASTWARD. SHOULD SEE FLURRIES DIMINISH THROUGH THE AFTERNOON AS
THE LOW LEVELS DRY OUT. SKIES ARE MAINLY VFR NOW ACROSS SRN
WI...BUT COULD STILL SEE A FEW SPOTS OF BRIEF MVFR CIGS AS THINGS
SLOWLY DRY OUT.

WEAK WAVE TO SLIDE THROUGH THIS EVENING...BUT LOOKING EVEN WEAKER
AND DRIER WITH LATEST MODELS. THOUGH FLURRIES MAY BE POSSIBLE FROM
AROUND MADISON AND SOUTHWEST...CHANCES LOOK LOW ENOUGH TO REMOVE
FROM MSN TAFS. MODELS SATURATE THE LOW LEVELS FOR A TIME BEHIND
THE WAVE LATE TONIGHT INTO SUNDAY MORNING...SO PUT SOME MVFR CIGS
IN THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 341 AM CST SAT JAN 14 2012/

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

BACK EDGE OF LOW CLOUDS HAVE BEEN MOVING STEADILY EWD AT 12KTS SINCE
FRI EVE...HOWEVER HAVE NOTICED SLIGHT SLOWING OF PROGRESSION EWD
SINCE 07Z. LOW LEVEL CYCLONIC CURVATURE AND BULK OF CLOUDS IN
DENDRITIC GROWTH ZONE BELOW INVERSION WL CONTINUE TO SHAKE OUT SOME
FLURRIES THIS MRNG...ESPECIALLY IN THE SOUTHEAST.  SLIGHTLY DRIER
AIR SETTLING IN FROM THE NORTHEAST WL HELP TO END THE FLURRIES MOST
AREAS.

LOW LEVEL THERMAL TROUGH LINGERS ACROSS EASTERN WI THRU MID-AFTN...
SO EXPC LOW CLOUDS TO HANG ON INTO THE AFTN.  UPSTREAM SHORT WAVE
AND ASSOCIATED SWIRL SHOWS UP CLEARLY ON WATER VAPOR IMAGERY OVR ERN
SASK PUSHING INTO SW MANITOBA.  SHORT TERM GUIDANCE IN GOOD
AGREEMENT ON CARRYING THIS WAVE SOUTHEAST AND ACROSS SW WI THIS
EVE.  EXPC WAVE TO WEAKEN AS IT MOVES ACROSS OUR REGION DUE TO
UPSTREAM SUBSIDENCE SPREADING RAPIDLY EWD INTO THE NRN PLAINS AND
UPPER MIDWEST...AHEAD OF NEXT STRONGER WAVE PUSHING THRU SW CANADA.
CONDENSATION PRESSURE DEFICITS ON 280 THETA SFC LOWER TO LESS THAN
10MB WITH WEAK ISENTROPIC UPGLIDE BY LATE AFTN OVER WRN CWA.

WL INCREASE TO LKLY WORDING IN FAR WEST BY LATE AFTN.  AREA OF LOWER
CPD AFFECTS REST OF SOUTH CENTRAL WI THRU THE EARLY EVE...HOWEVER
WEAK FORCING CONTINUES TO DIMINISH.  THINK THERE WILL BE AREAS OF
VERY LIGHT SNOW AROUND SOUTH CENTRAL...AND PARTS OF SOUTHEAST IN THE
EVE...BUT MANY LOCATIONS WL NOT RECEIVE MEASURABLE QPF.  HENCE WL
KEEP POPS ON THE LOW SIDE...AND NEXT SHIFT WL BE ABLE TO TWEAK.
WHILE WEAK FORCING LINGERS OVER SOUTH CENTRAL WI DURING THE LATE
EVENING...MID LEVELS DRY OUT.  HENCE VERY SMALL THREAT OF PATCHY
FREEZING DRIZZLE FOR A FEW HOURS.  CLOUDS EXPCD TO HANG ON THRU LATE
TNGT IN WEAK FLOW.

SHORT TERM...SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

WARM AIR ADVECTION CONTINUES ON SUNDAY ACROSS THE AREA. SURFACE
PRESSURE GRADIENT TIGHTENS ACROSS THE AREA...WHICH SHOULD ALLOW
FOR BREEZY SOUTH SOUTHEAST WINDS. SKIES SHOULD GRADUALLY SCATTER
OUT AS THE DAY GOES ON...WHICH SHOULD ALLOW TEMPERATURES TO RISE
INTO THE LOWER TO PERHAPS MID 30S.

AREA REMAINS IN WARM SECTOR SUNDAY NIGHT...AS COLD FRONT
APPROACHES FROM THE NORTHWEST. NAM CONTINUES TO BE ONLY SHORT TERM
MODEL TO PRODUCE VERY LIGHT QPF WITH THE FRONT SUNDAY NIGHT. AREA
FORECAST SOUNDINGS FROM NAM ARE QUITE DRY EXCEPT THE BOUNDARY
LAYER DURING THIS TIME...WITH THE GFS SIMILAR. THUS...WILL
CONTINUE DRY FORECAST SUNDAY NIGHT. TEMPERATURES WILL REMAIN MILD
WITH SOUTH WINDS AHEAD OF THE FRONT.

COLD FRONT SLIDES SOUTHEAST THROUGH THE FORECAST AREA ON MONDAY.
NAM CONTINUES TO SHOW VERY LIGHT QPF IN THE MORNING...WITH THE
OTHER SHORT TERM MODELS DRY IN THE MORNING. NAM/CANADIAN/ECMWF
THEN SHOW LIGHT QPF IN THE FAR SOUTHEAST COUNTIES MONDAY
AFTERNOON...WITH THIS AREA ON NORTHERN PERIPHERY OF LOW LEVEL
FRONTOGENESIS BAND. AREA FORECAST SOUNDINGS FROM NAM/GFS SHOWING
AIR COLUMN HAVING A TOUGH TIME SATURATING...MAINLY IN THE 850MB TO
500MB LAYER. FOR NOW...WILL MAINTAIN CHANCE POPS FOR MONDAY.
TEMPERATURES WOULD SUPPORT LIGHT SNOW IN THE MORNING...AND A MIX
IN THE AFTERNOON IN THE SOUTHEAST AS TEMPERATURES WARM.

NAM/GFS/CANADIAN MODELS ARE TAKING SURFACE LOW FROM CENTRAL/WEST
CENTRAL MISSOURI TO SOUTHEAST LOWER MICHIGAN/NORTHWEST OHIO MONDAY
NIGHT...WITH THE ECMWF SLOWER AND ONLY IN NORTHERN INDIANA BY 12Z
TUESDAY. 850MB BAROCLINIC ZONE AND LOW LEVEL FRONTOGENESIS
RESPONSE SHIFT SOUTHEAST THROUGH THE AREA MONDAY EVENING...THEN
SOUTHEAST OF THE AREA LATER MONDAY NIGHT. THEY ALSO BRING
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION INTO THE AREA MONDAY
NIGHT. THE ECMWF KEEPS THE 850MB BAROCLINIC ZONE OVER THE AREA
THROUGH THE NIGHT...WITH THE SHORTWAVE TROUGH STILL WEST OF THE
REGION. WILL FOLLOW THE NAM/GFS/CANADIAN TRENDS AND KEEP LIKELY
POPS GOING IN THE SOUTHEAST CORNER OF THE AREA...WITH CHANCE POPS
ELSEWHERE.

GFS/ECMWF CONTINUE TO DIFFER ON TUESDAY...WITH THE ECMWF BRINGING
A MORE AMPLIFIED SHORTWAVE TROUGH THROUGH THE REGION. THIS HELPS
CYCLOGENESIS WITH THE DOWNSTREAM SURFACE LOW. THE GFS IS LESS
AMPLIFIED BUT STILL BRINGS THIS FEATURE THROUGH THE AREA. GFS ALSO
SHOWING MID LEVEL FRONTOGENESIS BAND STAYING WEST AND NORTH OF THE
AREA. STILL...BOTH MODELS SHOWING LIGHT QPF OF UP TO 0.15 INCHES
ON THE ECMWF ON TUESDAY. WILL CONTINUE LIKELY POPS FOR LIGHT SNOW.
AT THIS TIME...IT APPEARS THAT SNOW ACCUMULATIONS WOULD BE ON THE
LIGHTER SIDE THAN PREVIOUSLY THOUGHT. STILL...THIS SYSTEM NEEDS TO
BE WATCHED IN CASE IT SLOWS DOWN AND AMPLIFIES. BRISK NORTHWEST
WINDS WILL BRING COLDER AIR INTO THE AREA...AND WOULD HELP BLOW
AND DRIFT ANY NEW FALLEN SNOW. STAY TUNED.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE
LOW TO MEDIUM.

WEAK HIGH PRESSURE RIDGE TUESDAY NIGHT BRINGS QUIET
WEATHER...BEFORE ECMWF/GFS SHOW DIFFERENCES WITH WEAKER SYSTEMS
FOR THE REST OF THE WEEK. THEY BRING ALBERTA CLIPPER SYSTEM
SOUTHEAST THROUGH THE REGION LATER WEDNESDAY INTO WEDNESDAY
NIGHT...GFS QUICKER THAN THE ECMWF. THESE MODELS THEN DIFFER QUITE
A BIT WITH FEATURES LATER IN THE WEEK. FOR NOW...WILL GO WITH
CONSENSUS POPS AND TEMPERATURES FOR THIS PERIOD GIVEN THE FAIR
AMOUNT OF UNCERTAINTY FROM THE MODELS.

AVIATION/12Z TAFS/...BACK EDGE OF MVFR CEILINGS OVER SW WI HAS BEEN
MOVING STEADILY EWD AROUND 12KTS...BUT HAVE NOTICED A SLIGHT SLOWING
IN LAST SEVERAL 11-3.9 MICRON IMAGES SINCE 08Z.  WEAK CYCLONIC
CURVATURE AND BULK OF LOW LEVEL MOISTURE IN DENDRITIC GROWTH ZONE WL
CONTINUE TO SHAKE OUT FEW FLURRIES THIS MRNG ESPECIALLY IN SOUTHEAST
AS SLIGHTLY DRIER AIR SETTLES IN FROM THE NORTH.

WL GRADUALLY RAISE CEILINGS IN EAST TO VFR BUT LOW CLOUDS COULD VERY
WELL HANG ON ALL DAY AS LOW LEVEL THERMAL TROUGH WL BE SLOW TO MOVE
OFF TO THE EAST.  WL HOLD ONTO LOW VFR CIGS IN EAST WITH A SMALL
THREAT FOR VERY LIGHT SNOW THIS EVE AS WEAKENING SHORT WAVE SLIDES
THRU THE REGION.  WL TAKE CIGS AND VSBYS BRIEFLY DOWN IN KMSN AS
SOUTH CENTRAL WI WL BE CLOSER TO DEEPER MOISTURE AND BETTER WEAK
LIFT.

MARINE...QUIET CONDITIONS EXPCD IN THE SHORT TERM AS WEAK HIGH
PRESSURE LINGERS OVER LAKE MI INTO TNGT.  STRENGTHENING LOW PRESSURE
IS EXPECTED TO MOVE THROUGH SRN CANADA ON SUN AND MON RESULTING IN A
TIGHTENING PRESSURE GRADIENT OVER THE WRN GTLAKES.  THE LOW WILL
PULL A COLD FRONT THROUGH THE AREA ON MONDAY RESULTING IN BRISK SW
WINDS TURNING TO THE N-NW.  WIND SPEEDS WL LIKELY REACH SMALL CRAFT
LEVELS DURING THIS PD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WIMBERLEY/DDV
TODAY/TONIGHT AND AVIATION/MARINE...MBK
SUNDAY THROUGH FRIDAY...WOOD
Hazardous weather outlook, Jan 14, 4:16 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CST SAT JAN 14 2012

WIZ046-047-051-052-056>060-062>072-151030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
416 AM CST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE TREND TOWARD UNSETTLED WEATHER RETURNING EARLY NEXT WEEK
CONTINUES. LOW PRESSURE IS EXPECTED TO MOVE ALONG A BOUNDARY
LOCATED JUST TO THE SOUTH OF WISCONSIN MONDAY NIGHT AND TUESDAY
BRINGING ACCUMULATING SNOW TO SOUTHERN WISCONSIN. THE PRECIPITATION
MAY BEGIN AS A WINTRY MIX IN PARTS OF SOUTHEAST WISCONSIN MONDAY
NIGHT.

THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK
AND STRENGTH OF THIS LOW PRESSURE SYSTEM...AND THE AMOUNT OF
AVAILABLE MOISTURE. ALL THESE FACTORS WILL CONTRIBUTE TO THE
AMOUNT OF SNOW THAT FALLS MONDAY NIGHT AND TUESDAY. STAY TUNED
TO THE LATEST FORECAST ON THIS DEVELOPING WINTER WEATHER
SITUATION FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER PRECIPITATION
REPORTS ARE ALWAYS APPRECIATED.

LMZ643>646-151030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
416 AM CST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SUNDAY AFTERNOON AND
SUNDAY NIGHT AS WIND SPEEDS INCREASE FROM THE SOUTH AHEAD OF AN
APPROACHING STRONG COLD FRONT.

A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE
PASSING JUST TO THE SOUTH OF LAKE MICHIGAN MAY RESULT IN WINDS AND
WAVES RETURNING TO SMALL CRAFT ADVISORY LEVELS TUESDAY AND TUESDAY
NIGHT.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jan 14, 12:50 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1250 PM CST SAT JAN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             3 S LA GRANGE           42.76N 88.60W
01/13/2012  M3.5 INCH        WALWORTH           WI   TRAINED SPOTTER

            DELAYED REPORT. STORM TOTAL.

&&

WIMBERLEY

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.